BIpolarity + Reyataz
Jul 29, 2011
I started my treatment 5 years ago with Sustiva + Lamivudine + Zidovudine. All was OK except for high triglycerides, cholesterol and blood sugar levels and lipoatrophy. They changed Sustiva for Reyataz and now I have insomnia, suicidal thoughts, I can't sleep at night, and I sleep all day. I'm becoming compulsive. With sustiva I could sleep well. Now I don't know what to do - 10 years ago I was a successful lawyer, now I'm a piece of scum.
Response from Dr. Fawcett
Thank you for writing. You don't mention if you were previously diagnosed with bipolar disorder or if the Reyataz is causing symptoms that make you feel that way. In any case, Sustiva generally causes more psychiatric symptoms than Reyataz, although Reyataz can cause insomnia (as it appears to have done in your case). I have not heard of increases in compulsivity as a side effect of this drug. Both insomnia and compulsivity, of course, are symptoms of a manic phase of bipolar disorder. If there such an underlying condition this may need to be treated as well.
I would recommend immediately speaking with your physician and perhaps a psychiatrist knowledgeable about HIV medications. Suicidal thoughts are always serious and need to be addressed without hesitation, as does any feeling of worthlessness such as that which you expressed. There are drug combinations that are effective without causing such severe psychological symptoms - contact your physician right away.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- White Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Most Common Std To Go Undiagnosed
- What Are The Little White Bumps On My Penis? Not A Std?
- What Does It Mean When You Have A Discharge But No Std?
- What Is The Sign Of Std In The Mouth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.